Use of transoesophageal echocardiography in impending paradoxical embolism due to thrombus straddling a patent foramen ovale.
Explore the source record for details and available documents.
Biomedical subjects
Publications and source records attributed to S T Webb.
Explore the source record for details and available documents.
The management of patients with subarachnoid haemorrhage following rupture of an intracranial aneurysm is changing. The recent introduction of endovascular occlusion of the aneurysm using detachable coils offers an alternative to craniotomy and clipping of the aneurysm for the prevention of recurrent aneurysmal haemorrhage. The aim of this survey was to evaluate the current provision of peri-operative care for patients with an aneurysmal subarachnoid haemorrhage in the United Kingdom and Republic of Ireland. A survey was conducted of the 34 neuroscience centres which provide an adult neurosurgery service in the United Kingdom and Republic of Ireland. Most centres reported an increasing role for coiling, and a decreasing role for clipping in the management of aneurysmal subarachnoid haemorrhage. The provision of peri-operative care for patients undergoing interventional neuroradiology procedures varied greatly between centres. Neurovascular services in the UK are being reorganised and adequate staff and facilities should be available for the peri-operative care of patients undergoing interventional neuroradiology procedures.
BACKGROUND: Severe cardiotoxicity is a documented, but very unusual side-effect of intravenous 5-fluorouracil therapy. The mechanism producing cardiotoxicity is poorly understood. CASE PRESENTATION: A case of 5-fluorouracil-induced cardiotoxicity, possibly due to coronary artery spasm, and mimicking acute anterolateral myocardial infarction is presented and discussed. Electrocardiographs highlighting the severity of the presentation are included in the report along with coronary angiograms demonstrating the absence of significant coronary atherosclerosis. CONCLUSION: Severe 5-fluorouracil-induced cardiotoxicity is rare, but can be severe and may mimic acute myocardial infarction, leading to diagnostic and therapeutic dilemmas. Readministration of 5-fluorouracil is not advised following an episode of cardiotoxicity.